MAUDE Adverse Event Report: CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59120A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, there was heavily a calcified cto in the left sfa.The team was able to initially retract and deploy the outback elite needle, but it felt stiffer than normal.After flushing it another time, when the physician went to retract the needle, he/she noticed that it was kinked and would no longer retract back into the housing of the outback.It never entered the patient body, so no harm was done to the patient.The device was stored and prepared properly.The team flushed and removed the protective cap off the needle.All specified ports were flushed with heparinized saline.The device will be returned for evaluation.A non-sterile unit of ¿outback elite 120cm re-entry¿ was received for analysis.The unit was inspected observing that the canula needle was partially retracted.The handle is set in the retracted position.The needle was closely inspected observing a kink with a fractured condition located approximately 4 mm from the distal tip.Functional analysis was performed by actuating the handle slider to retract the needle cannula back.The needle was not retracted as expected due to the observed kink.The slider functionally was tested actuating it back and forward and the cannula was retracted and deployed.No anomalies were observed on the mechanism, except for the partial cannula needle retraction due to the kink.Sem analysis was not performed because the damages associated with the fracture and the kink are visible with the magnification obtained with a vision system.The fractured and kinked area was evaluated with a vision system, which presented evidence of elongations, dimples, and plastic deformation.The reported ¿cannula/needle (outback only) ~kinked/bent¿, ¿cto catheter system~prepping difficulty-unable to retract needle¿, and ¿cannula/needle (outback only) ~ fractured¿ were confirmed.The exact cause of these events cannot be determined however, the elongations, dimples and plastic deformation found on the material of the fracture are commonly associated with damages caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile/compression force that exceeded the material yield strength prior to fracturing.Procedural/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is opened or damaged.Use sterile technique to carefully remove the outback® elite re-entry catheter from the packaging.Inspect the catheter for damage.¿ based on the available information, there is no indication that the event is related to the d.
 
Event or Problem Description
As reported, there was heavily calcified cto in the left sfa.The team was able to initially retract and deploy the outback elite needle, but it felt stiffer than normal.After flushing it another time, when the physician went to retract the needle, he/she noticed that it was kinked and would no longer retract back into the housing of the outback.It never entered the patient body, so no harm was done to the patient.The device was stored and prepared properly.The team flushed and removed the protective cap off the needle.All specified ports were flushed with heparinized saline.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19686845
Report Number9616099-2024-00229
Device Sequence Number15484456
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public(01)20705032067574(17)250131(10)18185053
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2025
Device Catalogue NumberOTB59120A
Device Lot Number18185053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date07/07/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale